Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 166, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Aug 19, 2012, 11:35 AM EDT for 4 counties in North Carolina. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 19, 2012, 11:35 AM EDT (15:35 UTC)
- Expired
- Aug 19, 2012, 12:15 PM EDT
- In force
- 40 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Chowan County, NC, Gates County, NC, Hertford County, NC, Perquimans County, NC
The radar
The Norfolk radar (KAKQ), 80 km from the middle of the area, began a volume at 15:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 19, 11:46 AM EDT | TSTM WND DMG | 2 Ene Harrellsville, NC | TREES AND POWERLINES DOWN AND AN IRRIGATION SYSTEM DAMAGED ALONG PAWNEE RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 19, 10:33 AM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 3.6 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1089 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 821 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
203
WUUS51 KAKQ 191535
SVRAKQ
NCC041-073-091-143-191615-
/O.NEW.KAKQ.SV.W.0166.120819T1535Z-120819T1615Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
1135 AM EDT SUN AUG 19 2012
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL CHOWAN COUNTY IN NORTHEAST NORTH CAROLINA...
SOUTHERN GATES COUNTY IN NORTHEAST NORTH CAROLINA...
SOUTHEASTERN HERTFORD COUNTY IN NORTHEAST NORTH CAROLINA...
NORTHWESTERN PERQUIMANS COUNTY IN NORTHEAST NORTH CAROLINA...
* UNTIL 1215 PM EDT
* AT 1131 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
HARRELLSVILLE...OR 8 MILES SOUTHWEST OF GATESVILLE...AND MOVING
EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
GATESVILLE AROUND 1145 AM EDT.
RYLAND AROUND 1155 AM EDT.
HOBBSVILLE AROUND NOON EDT.
SUNBURY AROUND 1205 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
CARTER...SIGN PINE...GLIDEN...TROTVILLE...SANDY CROSS...HICKORY
CROSSROADS...PEACH...ACORN HILL...WHITESTON AND NICANOR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3624 7685 3637 7688 3649 7649 3630 7642
3627 7668 3628 7669 3626 7670
TIME...MOT...LOC 1535Z 254DEG 24KT 3632 7681
WIND...HAIL 60MPH 1.00IN
$$
GINGRICHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 6:58 AM EDT, 4 hours 37 minutes earlier.
Area forecast discussion, Aug 19, 6:58 AM EDT, 4 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 658 AM EDT SUN AUG 19 2012 .SYNOPSIS... A FRONTAL BOUNDARY SOUTH OF THE REGION THIS MORNING WILL SLOWLY LIFT NORTH TODAY AS A WAVE OF LOW PRESSURE DEVELOPS ALONG IT. THE AREA OF LOW PRESSURE WILL PUSH OFFSHORE TONIGHT...WITH MORE WAVES OF LOW PRESSURE AFFECTING THE MID ATLANTIC THROUGH TUESDAY. HIGH PRESSURE THEN BUILDS IN FOR THE SECOND HALF OF THE WEEK. && .NEAR TERM /THROUGH TONIGHT/... FORECAST GRIDS UPDATED TO REFLECT LATEST RADAR TRENDS AS AN AREA OF PRECIP HAS HELD TOGETHER FROM CENTRAL NC INTO SOUTH-CENTRAL VA. A DEEP TROF RESIDES OVER THE EASTERN CONUS AS A FRNTAL BNDRY SITS OFF TO THE SOUTH OVER THE CAROLINAS. SHWRS WILL SLOWLY ADVANCE FROM SW TO NE TDY IN ASSOCIATION WITH WEAK ISENTROPIC LIFT AND NORTHWARD ADVANCEMENT OF THE AFOREMENTIONED BNDRY DUE TO AN INCREASED SOUTHERLY COMPONENT TO THE WINDS ALOFT. AS THIS HAPPENS...MOISTURE TRANSPORT WILL INCREASE AND PWATS WILL APPROACH 2-2.25" LEADING TO PERIODS OF MODERATE TO HEAVY RAIN. CAPE AND MID-LVL LAPSE RATES ARE FAIRLY WEAK...SO WILL NOT GO HIGHER THAN ISO/SLGT CHC THUNDER THIS AFTN AND EVENG. SFC LO PRES WILL DEVELOP THIS EVENG OVER SE VA IN ASSOCIATION WITH AN APPROACHING MID-LVL S/W TROF AND HELP TO FOCUS THE RAINFALL OVER THE LOCAL AREA...WITH OVER AN INCH OF RAIN TOTAL POSSIBLE TDY INTO TNGT. THE SFC LOW WILL PULL OFFSHORE OVRNGT SO WILL TAPER POPS FROM WEST TO EAST THRU THE NGT. HIGH TEMPS TDY MAINLY IN THE UPR 70S TO LWR 80S WITH LOW TEMPS TNGT RANGING THRU THE 60S. && .SHORT TERM /MONDAY THROUGH TUESDAY/... AFTER AREA OF RAIN MOVES OFFSHORE MON MRNG...FRNTAL BNDRY AND MID-LVL ENERGY ASSOCIATED WITH THE AMPLIFIED TROF OVER THE EASTERN CONUS WILL LEAD TO ANOTHER CHC (30%) FOR RAIN MON AFTN. MODELS OVER THE LAST 24 HR HAVE BEEN INCONSISTENT WITH TIMING WAVES OF LO PRES DEVELOPING ALONG THE FRNT SO ATTM CAN NOT GO HIGHER THAN CHC POPS MON/MON NGT. HIGH TEMPS IN THE UPR 70S TO LWR 80S UNDER A MSTLY CLDY SKY. SIMILAR SITUATION FOR TUE AS THE UPR-LVL TROF FINALLY PULLS EAST AND A POTENT S/W PIVOTS THRU THE OH VALLEY. SFC FRNTAL BNDRY MAY BE SITUATED SOUTH OF THE AREA AT THIS POINT HOWEVER. AS WITH TDY...WEAK MID-LVL LAPSE RATES AND CAPE FIELDS GIVE NO REASON TO GO MORE THAN SLGT CHC OF THUNDER BOTH MON AND TUE. HI TEMPS IN THE LOW TO MID 80S. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... THE LONGWAVE SYNOPTIC MID/UPPER AIR PATTERN DURING THE MIDDLE OF NEXT WEEK WILL BE CHARACTERIZED BY A TROUGH OVER THE EASTERN THIRD OF NORTH AMERICA...WITH A RIDGE AXIS EXTENDING FROM THE SOUTHERN HIGH PLAINS NORTHWARD INTO THE CANADIAN PRAIRIE. THIS PATTERN SHOULD GRADUALLY DAMPEN/WEAKEN LATE IN THE WEEK INTO EARLY NEXT WEEKEND...BUT KEEP THE RIDGE WEST/TROUGH EAST ORIENTATION. THE OVERALL MODEL CONSENSUS HAS SHIFTED N WITH RESPECT TO THE LOCATION OF THE FRONTAL BOUNDARY TUESDAY NIGHT (ALIGNED ACROSS SE VA AND NE NC)...SO THERE COULD BE SOME LINGERING SHOWERS OVER THE SE COUNTIES TUESDAY NIGHT. OTHERWISE...THE FRONT AND MID-LEVEL TROUGH AXIS PUSH S/OFF THE COAST LATE TUESDAY NIGHT INTO WEDNESDAY. WEAK SURFACE HIGH PRESSURE PREVAILS/LINGERS OVER THE REGION LATER IN THE WEEK INTO THE EARLY PART OF NEXT WEEKEND. HIGH TEMPERATURES SHOULD BE SLIGHTLY BELOW TO NEAR SEASONAL AVERAGES WEDNESDAY...WITH READINGS IN THE LOW TO MID 80S. HIGH TEMPERATURES TREND MORE SOLIDLY IN THE MID 80S THROUGH THE END OF THE PERIOD (SLIGHTLY COOLER ALONG THE COAST WITH LIGHT ONSHORE FLOW). LOW TEMPERATURES SHOULD MAINLY BE IN THE MID TO UPPER 60S. && .AVIATION /12Z SUNDAY THROUGH THURSDAY/... OTHER THAN PTCHY FG (PSBL IFR/MVFR VSBYS) ERY THIS MRNG...VFR CONDS ACRS THE RGN THROUGH THE MRNG HRS. DETEORIATING CONDS THIS AFTN...W/ HI PROB OF AT LEAST WIDESPREAD MVFR CONDS IN SHRAS/ISOLD TSRAS. WK SFC LO PRES TRACKS OFF THE CST TNGT/MON. A PD OF IFR CIGS PSBL AS/BEFORE LO DEPARTS. LIMITED CLRG XPCD MON...W/ HI END MVFR CIGS PSBL AS PREVAILING WINDS RMN MSTLY N. ANOTHER RND OF SHRAS/PSBL TSRAS MON NGT THROUGH TUE. && .MARINE... FNTL BNDRY HAS STALLED (JUST) S OF THE WTRS. ONSHR WNDS RIGHT NOW...WILL CONT THROUGH TNGT. MDLS HAVE COME MORE IN LINE W/ TRACK OF SFC LO PRES ACRS NC/SRN VA WHICH EXITS THE VA CAPES ON MON (WHILE INTENSIFYING OFFSHR)...FAVOR GFS W/ ITS MR SRN PATH. XPCG WINDSPEEDS TO RMN AOB 10-15 KT THROUGH TNGT. AS LO PRES DEPARTS ON MON...NNE WNDS FCST TO INCRS (TO AVG A SOLID 15 KT ON THE BAY/SND...15-20 KT...MAYBE A LITTLE HIGHER THAN THAT OUT OVR THE OCN). THERE IS MDT PROB FOR SEAS TO REACH 5 FT OR SO...ESP NRN OCN WTRS...ON MON. HAVE CAPPED SEAS AT 4 FT THROUGHOUT (OVR THE OCN) FM LT TNGT INTO MON NGT. ANOTHER SFC LO IS FCST TO TRACK ACRS THE WTRS LT TUE INTO WED. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...NONE. NC...NONE. VA...NONE. MARINE...NONE. && SYNOPSIS...MAS NEAR TERM...MAS SHORT TERM...MAS LONG TERM...AJZ AVIATION...ALB MARINE...ALB
Hazardous weather outlook, Aug 19, 10:53 AM EDT, 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 1053 AM EDT SUN AUG 19 2012 MDZ021>025-NCZ012-VAZ048-049-060>094-099-100-201500- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- NORTHAMPTON NC-FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND- HANOVER-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN- CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND- RICHMOND-NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE- CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE- SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT- NEWPORT NEWS/HAMPTON-ACCOMACK-NORTHAMPTON VA- 1053 AM EDT SUN AUG 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...INTERIOR NORTHEAST NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630>632-634>637-650-652-654-201500- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA- CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE CHESAPEAKE BAY BRIDGE TUNNEL- RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT-YORK RIVER- JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- 1053 AM EDT SUN AUG 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE LOWER CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS...THE EASTERN JAMES RIVER...THE EASTERN RAPPAHANNOCK RIVER AND THE EASTERN YORK RIVER. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ633-638-656-658-201500- CURRITUCK SOUND- JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE- TUNNEL- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 1053 AM EDT SUN AUG 19 2012 ...SEVERE THUNDERSTORM WATCH 585 IN EFFECT UNTIL 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS...CURRITUCK SOUND AND THE EASTERN JAMES RIVER. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ013>017-030>032-102-VAZ095>098-201500- HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-BERTIE-CHOWAN- PERQUIMANS-OUTER BANKS CURRITUCK-NORFOLK/PORTSMOUTH-SUFFOLK- CHESAPEAKE-VIRGINIA BEACH- 1053 AM EDT SUN AUG 19 2012 ...SEVERE THUNDERSTORM WATCH 585 IN EFFECT UNTIL 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA AND SOUTH HAMPTON ROADS VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. TG
In the hours before
Special weather statement, Aug 19, 8:22 AM EDT, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
822 AM EDT SUN AUG 19 2012
NCZ012-VAZ065-079-087-191325-
BRUNSWICK VA-GREENSVILLE VA-MECKLENBURG VA-NORTHAMPTON NC-
822 AM EDT SUN AUG 19 2012
...SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN MOVING INTO SOUTH
CENTRAL VIRGINIA AND NORTHEAST NORTH CAROLINA...
AT 820 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 14 MILES WEST OF EBONY TO 19 MILES SOUTH OF
GASBURG...OR FROM 12 MILES SOUTHWEST OF SOUTH HILL TO 16 MILES
SOUTHEAST OF WARRENTON...MOVING EAST AT 15 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR...
GASBURG AROUND 845 AM EDT...
BARLEY AROUND 915 AM EDT...
EXPECT OCCASIONAL CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING
AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.
LAT...LON 3658 7845 3673 7797 3664 7757 3633 7748
3630 7757 3635 7759 3638 7755 3640 7755
3644 7763 3648 7765 3648 7777 3650 7781
3650 7789 3654 7792 3654 7827
GINGRICHSpecial weather statement, Aug 19, 10:04 AM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 1004 AM EDT SUN AUG 19 2012 NCZ012-013-VAZ087-088-092-191500- GREENSVILLE VA-HERTFORD NC-NORTHAMPTON NC-SOUTHAMPTON VA-SUSSEX VA- 1004 AM EDT SUN AUG 19 2012 ...STRONG THUNDERSTORM MOVING INTO SOUTH CENTRAL VIRGINIA... AT 1003 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SEABOARD...OR ABOUT OVER DAHLIA...MOVING NORTHEAST AT 15 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR CLARESVILLE AT 1010 AM EDT...BRYANTS CORNER AT 1015 AM EDT... MARGARETTSVILLE AT 1020 AM EDT...LITTLE TEXAS AT 1030 AM EDT... BRANCHVILLE AT 1045 AM EDT...BOYKINS AT 1055 AM EDT. WIND GUSTS TO 30 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THIS STORM. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THIS STORM REACHES YOUR AREA. REMAIN INDOORS UNTIL THE STORM HAS PASSED. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. LAT...LON 3683 7717 3653 7699 3643 7750 3660 7760 GINGRICH
Special weather statement, Aug 19, 11:02 AM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 1102 AM EDT SUN AUG 19 2012 NCZ012>014-VAZ092-096-191600- GATES NC-HERTFORD NC-NORTHAMPTON NC-SOUTHAMPTON VA-SUFFOLK VA- 1102 AM EDT SUN AUG 19 2012 ...STRONG THUNDERSTORM MOVING THROUGH NORTHEAST NORTH CAROLINA... AT 1101 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CONWAY...OR ABOUT 8 MILES NORTH OF RICH SQUARE...MOVING EAST AT 30 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR MURFREESBORO AT 1115 AM EDT...MAPLETON AT 1120 AM EDT...COMO AT 1125 AM EDT...BARTONSVILLE AT 1130 AM EDT...WYANOKE AT 1135 AM EDT...TOPSY AT 1140 AM EDT. WIND GUSTS TO 30 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THIS STORM. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THIS STORM REACHES YOUR AREA. REMAIN INDOORS UNTIL THE STORM HAS PASSED. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. LAT...LON 3664 7681 3643 7670 3633 7727 3643 7732 GINGRICH
Special weather statement, Aug 19, 11:10 AM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1110 AM EDT SUN AUG 19 2012
NCZ013>016-030>032-191610-
BERTIE NC-CAMDEN NC-CHOWAN NC-GATES NC-HERTFORD NC-PASQUOTANK
NC-PERQUIMANS NC-
1110 AM EDT SUN AUG 19 2012
...STRONG THUNDERSTORM MOVING THROUGH NORTHEAST NORTH CAROLINA...
AT 1109 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER AHOSKIE...OR ABOUT OVER AULANDER...MOVING
EAST AT 40 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR BRANTLEYS GROVE
AT 1115 AM EDT...COFIELD AT 1120 AM EDT...RAYS BEACH AT 1125 AM
EDT...HARRELLSVILLE AT 1130 AM EDT...CARTER AT 1140 AM EDT...
HOBBSVILLE AT 1145 AM EDT.
WIND GUSTS TO 35 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED IN THE PATH OF THIS STORM. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THIS STORM REACHES YOUR AREA. REMAIN INDOORS
UNTIL THE STORM HAS PASSED.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS...AND
POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS.
LAT...LON 3633 7714 3650 7639 3626 7628 3621 7672
3622 7672 3627 7668 3628 7669 3620 7675
3617 7705
GINGRICHThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 8:22 AM EDT | Special Weather Statement | AKQ | Warren | 63 min |
| Aug 19, 9:19 AM EDT | Severe Thunderstorm Warning | AKQ | Northampton | 41 min |
| Aug 19, 10:03 AM EDT | Flash Flood Warning | AKQ | Northampton | 87 min |
| Aug 19, 10:13 AM EDT | Severe Thunderstorm Warning | AKQ | Northampton | 47 min |
| Aug 19, 10:34 AM EDT | Severe Thunderstorm Warning | AKQ | Bertie, Hertford, Northampton | 41 min |
| Aug 19, 11:02 AM EDT | Special Weather Statement | AKQ | Hertford | 58 min |
| Aug 19, 11:10 AM EDT | Special Weather Statement | AKQ | Hertford | 60 min |
| Aug 19, 12:17 PM EDT | Special Weather Statement | AKQ | Camden, Currituck, Pasquotank | 58 min |
| Aug 19, 12:49 PM EDT | Special Weather Statement | AKQ | Pasquotank, Perquimans | 56 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.